Vol. 12, No. 5, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 5, 1501–1870
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
This article is available for purchase or by subscription. See below.
Steady three-dimensional rotational flows: an approach via two stream functions and Nash–Moser iteration

Boris Buffoni and Erik Wahlén

Vol. 12 (2019), No. 5, 1225–1258

We consider the stationary flow of an inviscid and incompressible fluid of constant density in the region D = (0,L) × 2 . We are concerned with flows that are periodic in the second and third variables and that have prescribed flux through each point of the boundary D. The Bernoulli equation states that the “Bernoulli function” H := 1 2|v|2 + p (where v is the velocity field and p the pressure) is constant along stream lines, that is, each particle is associated with a particular value of H. We also prescribe the value of H on D. The aim of this work is to develop an existence theory near a given constant solution. It relies on writing the velocity field in the form v = f ×g and deriving a degenerate nonlinear elliptic system for f and g. This system is solved using the Nash–Moser method, as developed for the problem of isometric embeddings of Riemannian manifolds; see, e.g., the book by Q. Han and J.-X. Hong (2006). Since we can allow H to be nonconstant on D, our theory includes three-dimensional flows with nonvanishing vorticity.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

incompressible flows, vorticity, boundary conditions, Nash–Moser iteration method
Mathematical Subject Classification 2010
Primary: 35Q31, 76B03, 76B47, 35G60, 58C15
Received: 18 September 2017
Revised: 26 July 2018
Accepted: 18 October 2018
Published: 15 December 2018
Boris Buffoni
Institut de mathématiques
Station 8
Ecole Polytechnique Fédérale de Lausanne
Erik Wahlén
Centre for Mathematical Sciences
Lund University